Cutaneous, Purpuric Painful Nodules Upon Addition of Ibrutinib to RCVP Therapy in a CLL Patient: A Distinctive Reaction Pattern Reflecting Iatrogenic Th2 to Th1 Milieu Reversal Academic Article uri icon

Overview

MeSH Major

  • Antineoplastic Combined Chemotherapy Protocols
  • Drug Eruptions
  • Iatrogenic Disease
  • Leukemia, Lymphocytic, Chronic, B-Cell
  • Protein Kinase Inhibitors
  • Pyrazoles
  • Pyrimidines
  • Rituximab
  • Skin
  • Th1 Cells
  • Th2 Cells

abstract

  • A 70-year-old white man with stage C chronic lymphocytic leukemia who was being successfully treated with ibrutinib and rituximab developed bilateral, purpuric, painful cutaneous nodules. Biopsies of these nodules did not reveal the usual Th2 milieu of chronic lymphocytic leukemia but instead exhibited a Th1-rich lymphocytic infiltrate with resultant neutrophil and granulomatous inflammation. The eruption resolved with drug cessation emphasizing the potential importance of this drug in treating conditions associated with Th2 dysregulation.

publication date

  • March 29, 2016

Research

keywords

  • Academic Article

Identity

Language

  • eng

Digital Object Identifier (DOI)

  • 10.1097/DAD.0000000000000441

PubMed ID

  • 27043332